Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 6, 2006, 4:14 PM CDT for Lincoln County, Wisconsin. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2006, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 6, 2006, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 169 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:51 PM CDT | TSTM WND DMG | Tomahawk, WI | MANY TREES DOWN. POWER LINES DOWN. FOUR INCHES OF WATER IN STREETS |
| Jun 6, 4:53 PM CDT | FUNNEL CLOUD | Tomahawk, WI | FUNNEL CLOUD REPORTED NEAR MCDONALDS. DIME SIZE HAIL. TREES DOWN IN SARA PARK. |
| Jun 6, 4:53 PM CDT | FUNNEL CLOUD | Tomahawk, WI | FUNNEL CLOUD REPORTED NEAR MCDONALDS. DIME SIZE HAIL. TREES DOWN IN SARA PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 062115 SVRGRB WIC069-062200- /O.NEW.KGRB.SV.W.0039.060606T2114Z-060606T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 414 PM CDT TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 500 PM CDT * AT 411 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF TOMAHAWK...OR ABOUT 29 MILES WEST OF RHINELANDER...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOMAHAWK BY 450 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. LAT...LON 4555 8994 4541 9001 4523 8967 4543 8945 $$ EB
3 follow-up statements
000 WWUS53 KGRB 062129 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 428 PM CDT TUE JUN 6 2006 WIC069-062200- /O.CON.KGRB.SV.W.0039.000000T0000Z-060606T2200Z/ LINCOLN WI- 428 PM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR LINCOLN COUNTY... AT 423 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR TOMAHAWK...OR ABOUT 22 MILES SOUTHWEST OF RHINELANDER...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... IRMA BY 440 PM... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4555 8988 4541 9001 4515 8975 4540 8945 $$ EB
000 WWUS53 KGRB 062144 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 444 PM CDT TUE JUN 6 2006 WIC069-062200- /O.CON.KGRB.SV.W.0039.000000T0000Z-060606T2200Z/ LINCOLN WI- 444 PM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR LINCOLN COUNTY... AT 443 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR IRMA...OR ABOUT 19 MILES SOUTHWEST OF RHINELANDER... MOVING SOUTHEAST AT 30 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4555 8988 4541 9001 4515 8975 4540 8945 $$ EB
000 WWUS53 KGRB 062154 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 451 PM CDT TUE JUN 6 2006 WIC069-062201- /O.EXP.KGRB.SV.W.0039.000000T0000Z-060606T2200Z/ LINCOLN WI- 451 PM CDT TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRES AT 500 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR TOMAHAWK MOVING SOUTHEAST AT 30 MPH. THE STORM WILL BE AFFECTING IRMA BY 5 PM CDT. THIS STORM KNOCKED MANY TREES AND POWERLINES DOWN IN TOMAHAWK AT 450 PM CDT. THIS IS A DANGEROUS STORM. LAT...LON 4555 8988 4541 9001 4515 8975 4540 8945 $$ EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:45 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 6, 3:45 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT TUE JUN 6 2006 .SHORT TERM...TONIGHT AND WEDNESDAY...CONVECTION IS THE MAIN CONCERN IN THE SHORT TERM. ONGOING THUNDERSTORMS AT TIME OF FORECAST SO DISCUSSION WILL BE SHORT. A FRONTAL BOUNDARY MOVED FROM EASTERN MN INTO CENTRAL WI DURING THE DAY AS A SURFACE LOW DEVELOPED IN NORTHWEST WI AND A POTENT SHORT WAVE MOVED ACROSS UPPER MI AND NORTHERN WI. CLOUDS FROM OVERNIGHT CONVECTION KEPT TEMPS IN THE AREA FROM HEATING UP MUCH. BUT CAPE VALUES WERE IN EXCESS OF 1000 J/KG IN WESTERN WI WHERE SOME BREAKS DEVELOPED. CONVECTIVE PARAMETERS INDICATED THAT SUPERCELLS ARE POSSIBLE BUT THUNDERSTORMS HEAVY RAIN...AND POSSIBLY LARGE HAIL AND DAMAGING WINDS... ARE MOST LIKELY. CHANCE OF THUNDERSTORMS...WITH RISK OF SEVERE WILL CONTINUE OVERNIGHT. DRIER AIR AND SUBSIDENCE BEHIND THE SHORT WAVE SHOULD ALLOW FOR SOME CLEARING ON WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED FORECAST DUE TO NEAR SEVERE THUNDERSTORMS AND RADAR PROBLEMS. ADJUSTED TEMPERATURES SOMEWHAT FOR LOCAL EFFECTS FRIDAY THROUGH SUNDAY AND TRIED TO BLEND WITH OTHER OFFICES. THAT/S ABOUT ALL WE HAVE TIME FOR TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 6, 12:15 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT TUE JUN 6 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... MAINLY WEST OF A LINE FROM IRON RIVER MICHIGAN TO SHEBOYGAN THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. STAY TUNED TO FORECASTS LATER IN THE WEEK...WHICH WILL PROVIDE MORE DETAIL ON THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-071700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE MARINE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY CONTAIN WIND GUSTS NEAR 35 KNOTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. MG WEATHER.GOV/GREENBAY MG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 46 min |
| Jun 6, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 41 min |
| Jun 6, 5:00 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 45 min |
| Jun 6, 5:07 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 34 min |
| Jun 6, 5:17 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 43 min |
| Jun 6, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 60 min |
| Jun 6, 6:03 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Wood | 57 min |
| Jun 6, 6:46 PM CDT | Tornado Warning | GRB | Waushara | 29 min |
| Jun 6, 6:59 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Wood | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.